MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1616C156E
Medical Device Problem Codes Defective Component (2292); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
An endurant limb (etlw1616c156e / v30982663) was intended to be implanted during the endovascular treatment of a 52mm abdominal aortic aneurysm.The proximal renal artery diameter measured 23mm, with a 34mm neck length.Mild calcification and moderate thrombus was observed in the proximal neck.Mild bilateral iliac was present.It was reported during the index procedure, resistance was encountered while advancing etlw1616c156e in the contralateral left iliac.The physician removed the device and noticed that the nose cone had come off the shaft of the graft creating a"lip." the delivery system was removed and replaced it with an 11fr sheath to see trackability.It advanced with no issues.The physician tried the device again and got resistance.After some time tying it was decided it was not safe to keep forcing this device.The device was swapped out the device for another endurant limb with the same dimensions 16x16x156 and that device advanced without issue.The physician believes the nose cone was not flush to the graft and the lip it created caused the issue.No additional clinical sequelae were provided, and the patient is fine.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5; additional information received; it was confirmed that there did not appear to be any damage to the device packaging and there was no gap noted before insertion into the patient.It was reported that there was calcium and tortuosity but it is believed that it did not contributed to the gap.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported "difficult to position" and 'dimensional deviation" could not be assessed on the pre-implant films provided , therefore a cause could not be determined.The availability of angiograms taken during the index procedure could have allowed for a thorough analysis of the delivery and difficulty advancing the stent graft that was reported, but these were not provided for review.Some calcification and tortuosity were present in the left iliac artery which may potentially be a factor in the reported events, but this could not be confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Device evaluation summary: the device returned with the external slider in the home position.No deformation was evident to the handle or screw gear.Multiple kinks were evident along the graft cover.The graft cover material was slightly twisted over the stent stop cup.Deformation was evident to the stent stop cup under the twisted graft cover material.Deformation was evident to the tip of the graft cover with material raised and deformed.An approx.1.0mm gap was observed between the tip of the graft cover and the taper tip nose cone.(gap specification max 0.5mm) the reported dimensional deviation and positioning difficulties were confirmed through analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19320663
Report Number9612164-2024-02332
Device Sequence Number7649283
Product Code MIH
UDI-Device Identifier00643169467668
UDI-Public00643169467668
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model NumberETLW1616C156E
Device Catalogue NumberETLW1616C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer05/21/2024
05/28/2024
06/26/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date05/22/2024
06/21/2024
07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale